MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7211
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon issues occurred requiring additional intervention to resolve.The target lesion was located in the mildly tortuous and mildly calcified left main/ left anterior descending artery.A 5.50mm x 8mm nc emerge balloon catheter was advanced for dilatation.However, during the procedure, there was trouble in deflating and retracting the device.Eventually, the shaft was removed but the balloon was detached and remained on the guidewire.An attempt was made to buddy wiring and pin the piece with another balloon, but it was unsuccessful.A guidezilla guide extension catheter was then advanced over the proximal portion of the balloon to trap the balloon inside it.At some point during the case, the guidewire on which the broken balloon remained was removed and the balloon remained floating freely inside patient.The physician decided to pin the balloon permanently against the vessel wall with a synergy drug-eluting stent and the procedure was completed.No patient complications were reported.
 
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).Returned product consisted of an incomplete nc emerge balloon catheter.The device was microscopically and visually examined.There were numerous hypotube and kinks to the device.There was separation of the inflation lumen at 13.7cm from the midshaft bond, which is also the length of the stretched shaft.The full length of the hypotube was returned.The rapid port exchange, distal inflation lumen, full guidewire lumen, markerbands, balloon and tip were not returned for analysis.There was contrast and blood in the inflation lumen.Product analysis could not confirm the reported deflation difficulties, as the balloon was not returned for analysis.However, given the damage to the device, the separation and removal difficulties were confirmed through the analysis as the inflation lumen was separated and the unretrievable fragments of the device indicate procedural and removal difficulties.B5 describe event or problem: corrected.
 
Event or Problem Description
It was reported that balloon issues occurred requiring additional intervention to resolve.The target lesion was located in the mildly tortuous and mildly calcified left main/ left anterior descending artery.A 5.50mm x 8mm nc emerge balloon catheter was advanced for dilatation.However, during the procedure, there was trouble in deflating and retracting the device.Eventually, the shaft was removed but the balloon was detached and remained on the guidewire.An attempt was made to buddy wiring and pin the piece with another balloon, but it was unsuccessful.A guidezilla guide extension catheter was then advanced over the proximal portion of the balloon to trap the balloon inside it.At some point during the case, the guidewire on which the broken balloon remained was removed and the balloon remained floating freely inside patient.The physician decided to pin the balloon permanently against the vessel wall with a synergy drug-eluting stent and the procedure was completed.No patient complications were reported.It was also reported that the balloon was pulled negative and double negative.The balloon remained in the patient and appeared deflated.The patient did not experience any symptoms and was stable post procedure.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15235677
Report Number2124215-2022-29234
Device Sequence Number4900194
Product Code LOX
UDI-Device Identifier08714729846338
UDI-Public08714729846338
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2023
Device Model Number7211
Device Catalogue Number7211
Device Lot Number0028400504
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date08/16/2022
Supplement Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown